A 38-year-old woman presented to casualty with bilateral red eyes associated with a recent upper respiratory tract infection. This was initially diagnosed as conjunctivitis, however systemic review revealed an erythematous facial and skin rash, mildly swollen lips and mild swallowing difficulties. The patient was referred for an urgent medical assessment, by which time she was found to have erythema affecting 54% of her body surface area and diagnosed with suspected toxic epidermal necrolysis (TEN). She rapidly deteriorated over 24 hours with a spreading blistering skin rash and airway compromise requiring urgent intubation and admission to the intensive treatment unit (ITU). Subsequent skin biopsies confirmed the diagnosis of TEN, attributed to recent use of ibuprofen. Treatment included broad-spectrum antibiotics and high-dose corticosteroids. The patient had a prolonged hospital stay and developed severe scarring of the ocular surface. She was discharged home and remains under continuing outpatient follow-up with ophthalmology and dermatology teams.